MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #7R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5515F702
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that the patient's right knee was revised after patient presented with a complaint in (b)(6) 2018 (nature of the complaint not reported to rep).Intra-operatively, the tip of the device was broken off and one side was worn.Update per revision operative report: "mechanical compromise of right total knee arthroplasty with associated flexion instability (ply wear of tibial poly insert) plus fracture of tibial poly insert post.Revision total knee arthroplasty (tibial poly exchange) with removal of loose body, lysis of adhesions, and partial synovectomy.".
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving triathlon insert was reported.Conclusion: based on the information provided there is no indication or allegation that the device reported in this investigation contributed to the event and is therefore considered concomitant.There is no allegation of failure against the femoral component which was not revised during this procedure.Instability was reported but this can likely be attributed to the fracture of the tibial post of the triathlon tibial insert.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right knee was revised after patient presented with a complaint in (b)(6) 2018 (nature of the complaint not reported to rep).Intra- operatively, the tip of the device was broken off and one side was worn.Update per revision operative report: "mechanical compromise of right total knee arthroplasty with associated flexion instability (ply wear of tibial poly insert) plus fracture of tibial poly insert post.Revision total knee arthroplasty (tibial poly exchange) with removal of loose body, lysis of adhesions, and partial synovectomy.".

Brand Name
TRIATHLON PS FEM COMP #7R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8666694
Report Number0002249697-2019-02160
Device Sequence Number2257744
Product Code MBH
UDI-Device Identifier07613327040739
UDI-Public07613327040739
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue Number5515F702
Device Lot NumberXTFT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight116